Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Co-Hopficity of Seifert-bundle groups


Authors: F. González-Acuña, R. Litherland and W. Whitten
Journal: Trans. Amer. Math. Soc. 341 (1994), 143-155
MSC: Primary 57M05; Secondary 20C99, 55R05, 55R10, 57N10
MathSciNet review: 1123454
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A group $ G$ is cohopfian, if every monomorphism $ G \to G$ is an automorphism. In this paper, we answer the cohopficity question for the fundamental groups of compact Seifert fiber spaces (or Seifert bundles, in the current vernacular). If $ M$ is a closed Seifert bundle, then the following are equivalent: (a) $ {\pi _1}M$ is cohopfian; (b) $ M$ does not cover itself nontrivially; (c) $ M$ admits a geometric structure modeled on $ {S^3}$ or on $ {\tilde{\text{SL}_2\mathbf{R}}}$. If $ M$ is a compact Seifert bundle with nonempty boundary, then $ {\pi _1}M$ is not cohopfian.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M05, 20C99, 55R05, 55R10, 57N10

Retrieve articles in all journals with MSC: 57M05, 20C99, 55R05, 55R10, 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1123454-6
PII: S 0002-9947(1994)1123454-6
Article copyright: © Copyright 1994 American Mathematical Society